What Is Ibogaine’s Overdose Potential?

What Is Ibogaine’s Overdose Potential?

Many substances carry the potential for overdose, even natural ones. Ibogaine is a drug that naturally occurs in a plant called the Iboga, and it can cause an overdose. While some people are tempted to think that natural drugs are safer than synthetic ones, every drug carries some risk, including the potential for harm. Before you take Ibogaine, understand how much of it is dangerous, because this will help you safeguard your health and the health of others.

What Is Ibogaine?

Ibogaine is a psychoactive substance, or a hallucinogen with both dissociative and psychedelic properties. This drug has been used for ritualistic purposes for centuries within some African tribes, but despite this it is foolish to ignore the potential dangers of Ibogaine abuse. Hallucinogens are considered relatively harmless in some circles, which is a dangerous way of looking at these drugs. Hallucinogen dangers may come not from ingesting the drugs, but rather from long-term Ibogaine abuse and mixing it with others.

Risks for Ibogaine Overdose

Ibogaine abuse brings the risk for tolerance the longer someone uses it. This can lead users to ingest larger doses of the drug to maintain the high that users crave. The effects of large doses can vary greatly between individuals, but may include the following side effects:

  • Trouble with muscle coordination
  • Dry mouth
  • Respiratory distress
  • Nausea
  • Vomiting
  • Irregular heartbeat

If you engage in Ibogaine abuse for a lengthy period of time, or if you have mixed this hallucinogen with other drugs, then you have a higher risk for overdose. It is never wise to mix drugs, even legally prescribed ones, without the express permission of your physician. The results of mixing Ibogaine with other substances can be unpredictable and potentially life-threatening.

Help for Ibogaine Abuse

Your addiction is dangerous, regardless of whether you mix Ibogaine with other drugs. The consequences of your drug abuse may be less than others experience, but the circumstances surrounding each addiction resemble one another. This means that the longer you abuse Ibogaine, the higher your risk for overdose. When you mix drugs or alcohol with Ibogaine, then matters become more problematic. However, in addiction treatment, you can break free from the cycle of Ibogaine abuse, and you can reduce your potential for overdose. Hallucinogen dangers are very real, so take them seriously before it is too late.

Help for Ibogaine Abuse

Minimize your risks for Ibogaine overdose by ending your drug abuse. Call our toll-free helpline to speak with an admissions coordinators who can offer you the help to restore balance to your life. We are available 24 hours a day, so there is never a bad time to call.